×

Finiteness problems on Nash manifolds and Nash sets. (English) Zbl 1302.14048

The paper deals with finiteness problems concerning semialgebraic and Nash sets, nad Nash functions. A subset \(X\subset \mathbb{R}^n\) is semialgebraic when it has a description by finite boolean combination of polynomial equations and inequalities. An affine Nash manifold is a pure dimensional semialgebraic subset \(M\subset \mathbb{R}^n\) that is a smooth submanifold of an open subset of \(\mathbb{R}^n\). A Nash function on an open semialgebraic set \(U\subset M\) is a semialgebraic smooth function on \(U\). A Nash subset of \(U\) is the zero set of a Nash function on \(U\). Nash functions are also considered in more general case. A Nash function on a semialgebraic set \(X\subset M\) is a cross-section over \(X\) of the sheaf of germs of Nash functions on Nash manifold \(M\).
The results of the paper are within the range of research of comparison the Euclidean and semialgebraic topology initiated by G. W. Brumfiel [Partially ordered rings and semi-algebraic geometry. Cambridge etc.: Cambridge University Press (1979; Zbl 0415.13015)]. Finiteness problems arise in connection with the fact that the semialgebraic topology is not a true topology. For instance, any Nash function \(f:X\to\mathbb{R}\) on a semialgebraic set \(X\subset M\) can be extended to an analytic function defined on an open set \(U\subset M\) in the Euclidean topology. The set \(U\) as infinite union of open semialgebraic sets is not necessary semialgebraic neighbourhood of \(X\). Therefore, a problem arises, if we can find such an extension, which is defined on an open semialgebraic set. The authors obtain an affirmative answer to this question in Theorem 1.3.
The remaining results of the article are related to possibility of finite description for properties of local nature in Euclidean topology. Among other results, it is shown that: a Nash set \(X\) that has only normal crossings in \(M\) can be covered by finitely many open semialgebraic sets \(U\) equipped with Nash diffeomorphisms \((u_1,\dots,u_m):U\to \mathbb{R}^m\) such that \(U\cap X=\{u_1\cdots u_r=0\}\) for some \(r\) (Theorem 1.6, Theorem 1.7 has a similar nature). Every affine Nash manifold with corners \(N\) is a closed subset of an affine Nash manifold \(M\) where the Nash closure of the boundary \(\partial N\) of \(N\) has only normal crossings and \(N\) can be covered with finitely many open semialgebraic sets \(U\) such that each intersection \(N\cap U=\{u_1\geq 0,\dots u_r\geq 0\}\) for a Nash diffeomorphism \((u_1,\dots,u_m):U\to \mathbb{R}^m\) (Theorem 1.11).

MSC:

14P20 Nash functions and manifolds
58A07 Real-analytic and Nash manifolds
32C05 Real-analytic manifolds, real-analytic spaces

Citations:

Zbl 0415.13015
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Adkins, W. A., Leahy, J. V.: A global real analytic Nullstellensatz. Duke Math. J. 43, 81-86 (1976) · Zbl 0353.32009 · doi:10.1215/S0012-7094-76-04308-8
[2] Artin, M.: Algebraic approximation of structures over complete local rings, Publ. Math. I.H.E.S. 36, 23-58 (1969) · Zbl 0181.48802 · doi:10.1007/BF02684596
[3] Bochnak, J., Coste, M., Roy, M.-F.: Real Algebraic Geometry. Ergeb. Math. Grenzgeb. 36, Springer, Berlin (1998) · Zbl 0912.14023
[4] Cartan, H.: Variétés analytiques réelles et variétés analytiques complexes. Bull. Soc. Math. France 85, 77-99 (1957) · Zbl 0083.30502
[5] Coste, M., Ruiz, J. M., Shiota, M.: Approximation in compact Nash manifolds. Amer. J. Math. 117, 905-927 (1995) · Zbl 0873.32007 · doi:10.2307/2374953
[6] Coste, M., Ruiz, J. M., Shiota, M.: Separation, factorization and finite sheaves on Nash manifolds. Compos. Math. 103, 31-62 (1996) · Zbl 0885.14029
[7] Coste, M., Shiota, M.: Nash functions on noncompact Nash manifolds. Ann. Sci. École Norm. Sup. (4) 33, 139-149 (2000) · Zbl 0981.14027 · doi:10.1016/S0012-9593(00)00106-3
[8] Delfs, H., Knebusch, M.: Separation, retractions and homotopy extension in semialge- braic spaces. Pacific J. Math. 114, 47-71 (1984) · Zbl 0548.14008 · doi:10.2140/pjm.1984.114.47
[9] Delfs, H., Knebusch, M.: Locally Semialgebraic Spaces. Lecture Notes in Math. 1173, Springer, Berlin (1985) · Zbl 0582.14006 · doi:10.1007/BFb0074551
[10] Fernando, J. F., Gamboa, J. M.: On the irreducible components of a semialgebraic set. Int. J. Math. 23, no. 4, 1250031, 40 pp. (2012) · Zbl 1271.14087 · doi:10.1142/S0129167X12500310
[11] Galbiati, M.: Stratifications et ensemble de non-cohérence d’un espace analytique réel. Invent. Math. 34, 113-128 (1976) · Zbl 0314.32006 · doi:10.1007/BF01425478
[12] Knebusch, M.: Semialgebraic topology in the last ten years. In: Real Algebraic Geometry (Rennes, 1991), Lecture Notes in Math. 1524, Springer, 1-36 (1992) · Zbl 0779.14023
[13] Łojasiewicz, S.: Ensembles semi-analytiques. I.H.E.S., Bures-sur-Yvette (1964); · Zbl 0241.32005
[14] Margalef, J., Outerelo, E.: Differential Topology. North-Holland Math. Stud. 173, North- Holland, Amsterdam (1998) · Zbl 0760.57001
[15] Matsumura, H.: Commutative Ring Theory. Cambridge Stud. Adv. Math. 8, Cambridge Univ. Press, Cambridge (1989) · Zbl 0666.13002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.